MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824400
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent dislodgement occurred.The 80% stenosed target lesion was located in the moderately tortuous and severely calcified proximal right coronary artery.A 4.00 x 24mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the stent detached from the balloon and was dislodged inside the patient.The physician tried to rewire and remove the detached stent but removal was unsuccessful.The dislodged stent was then crushed within the lesion by additional stenting.The procedure was completed with a different synergy drug-eluting stent.No patient complications were reported and the patient was doing well post-procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: synergy xd mr us 4.00 x 24mm stent delivery system was returned for analysis.The device was returned and no stent present.A review of the manufacturing stent profile data was performed and the stent outer diameter at the time of manufacture was 0.0479.This is within max crimped stent profile measurement.The balloon body was reviewed; no issues were noted on the balloon cones.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the tip showed tip damage.A visual and tactile examination of the hypotube found multiple hypotube kinks.A visual and tactile examination of the outer and mid-shaft section and visual examination of the inner lumen found no issues with the extrusion shaft.No other issues were identified during the product analysis.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12698166
Report Number2134265-2021-13427
Device Sequence Number4445062
Product Code NIQ
UDI-Device Identifier08714729981145
UDI-Public08714729981145
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2023
Device Model NumberH7493941824400
Device Lot Number0027456192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown